Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 7, 2000, 1:38 PM CDT for Phelps County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 1:38 PM CDT (18:38 UTC)
- Expired
- Apr 7, 2000, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Phelps County, MO
The radar
The St Louis radar (KLSX), 138 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 2:05 PM CDT | Hail 1 | Rolla, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 071839 SVRSGF MOC161-071915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PHELPS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 215 PM CDT * AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES EAST OF ST. ROBERT...MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF QUARTERS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEWBURG BY 150 PM CDT. ROLLA BY 200 PM CDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3795 9202 3766 9204 3785 9155 3805 9178 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 11:35 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 7, 11:35 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CDT FRI APR 7 2000 WILL CLEAN UP ZONES SHORTLY TO ADJUST TIMING AND WORDING FOR STRONG WINDS LATER THIS AFTERNOON ACROSS FA. MSAS DATA AND VIS SATELLITE IMAGERY DEPICTING LEADING EDGE OF STRONGER WINDS FROM NEAR KTOP SWWD TO KEMP TO NRN OKLAHOMA. DISTANCE/SPEED PROGS ON THIS LINE PLACE INCREASING WIND SPEEDS INTO NWRN CWA AROUND 1 PM...AND ACROSS REMAINDER OF ADVISORY AREA BETWEEN 1 AND 3 PM. RADAR AND SATELLITE TRENDS ALSO SHOWING LINE OF TCU DEVELOPING ALONG INITIAL PRE-FRONTAL TROF FROM CAMDENTON SWWD INTO CHEROKEE COUNTY KANSAS. BEST ECHOS AS OF 1130 AM AROUND THE LAKE OF THE OZARKS. LINE OF TCU MOVING SEWD INTO AREA WHERE 15Z RUC FCSTS INDICATE UP TO 2000-2500 J/KG OF CAPE AND ERODING CAP PER LAPS DATA. WILL KEEP MENTION OF THUNDER SOUTH AND EAST OF THIS LINE...WHICH IS PRETTY CLOSE TO CURRENT FCST. KSGF WILL PERFORM AN 18Z UPPER AIR SOUNDING. .SGF...WIND ADVISORY THIS AFTERNOON NW OF A BRANSON (TANEY CO) TO ROLLA (PHELPS CO) LINE. HUDSON
In the hours before
Special weather statement, Apr 7, 1:00 PM CDT, 38 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI APR 7 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON OVER SOUTH CENTRAL MISSOURI... ...HIGH FIRE DANGER THIS AFTERNOON... A STRONG LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO ILLINOIS LATER THIS AFTERNOON. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL PUSH THROUGH THE OZARKS THIS AFTERNOON. WHILE SUFFICIENT MOISTURE AND INSTABILITY FOR THUNDERSTORM DEVELOPMENT ARE IN PLACE AHEAD OF THE FRONT...WINDS JUST ABOVE THE SURFACE HAVE SWUNG AROUND TO THE WEST AND SOUTHWEST PARALLEL TO THIS FRONT. THIS COMBINATION OF FEATURES WILL WORK AGAINST THUNDERSTORM DEVELOPMENT ALONG THE FRONT THIS AFTERNOON...BUT ANY STORMS THAT DO MANAGE TO DEVELOP MAY INTENSIFY TO PRODUCE LARGE HAIL AND DAMAGING WINDS. THE RISK OF SEVERE THUNDERSTORMS WILL REMAIN GENERALLY SOUTH AND EAST OF A LINE FROM ROLLA TO MARSHFIELD TO BRANSON. SPOTTERS AND EMERGENCY MANAGERS ACROSS SOUTH CENTRAL MISSOURI SHOULD LISTEN FOR LATER STATEMENTS AND FORECASTS THIS AFTERNOON. THE SEVERE WEATHER THREAT AT THIS TIME LOOKS ISOLATED IN NATURE...BUT CONDITIONS MAY CHANGE LATER THIS AFTERNOON. GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL OCCUR BEHIND THE FRONT AS THE DAY GOES ON. SOME AREAS WILL SEE WIND GUSTS AS HIGH AS 40 MPH. THE COMBINATION OF GUSTY WINDS AND DRY GROUND CONDITIONS WILL RESULT IN A HIGH FIRE DANGER ACROSS THE OZARKS TODAY. ANY PLANNED OUTDOOR BURNING SHOULD BE POSTPONED. THE RED FLAG WARNING THAT WAS IN EFFECT ACROSS THE OZARKS HAS BEEN CANCELED DUE TO HIGHER THAN ANTICIPATED HUMIDITY LEVELS. .OUTLOOK FOR SATURDAY THROUGH MONDAY... ANOTHER COLD FRONT WILL APPROACH THE AREA EARLY NEXT WEEK... RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS ON MONDAY. HUDSON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:36 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.